Wisconsin, 2025Winter Storm and Winter Weather in Wisconsin, December 9 to 10, 2025
December 9 to 10, 2025 · NWS MKX · 20 events in 20 counties and zones
Strong low pressure tracking across southern WI spread a swath of moderate to heavy snow toward central WI with mixed precipitation including freezing rain for portions of southern WI. Many schools cancelled after school activities and some delayed or cancelled school the next day.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure tracking across southern WI spread a swath of moderate to heavy snow toward central WI with mixed precipitation including freezing rain for portions of southern WI. Many schools cancelled after school activities and some delayed or cancelled school the next day. Some vehicle slide-offs and accidents occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 9, 3:14 PM CST, 2 hours 46 minutes earlier. Its key messages:
- A Winter Weather Advisory is in effect for portions of southern Wisconsin for snow accumulations as well as the potential for some freezing rain and icing due to cold pavement temperatures. This will bring impacts to travel this evening into early Wednesday morning. Snow accumumlations will be greatest through Marquette, Green Lake, Fond du Lac, and western Sheboygan Counties.
- Additional rounds of light snowfall are then possible at times later Thursday through the weekend.
- Below normal temperatures continue through next weekend, with wind chills as cold as -15 to -25 degrees Friday and Saturday night.
Area forecast discussion, Dec 9, 3:14 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CST Tue Dec 9 2025
.KEY MESSAGES...
- A Winter Weather Advisory is in effect for portions of
southern Wisconsin for snow accumulations as well as the
potential for some freezing rain and icing due to cold
pavement temperatures. This will bring impacts to travel this
evening into early Wednesday morning. Snow accumumlations will
be greatest through Marquette, Green Lake, Fond du Lac, and
western Sheboygan Counties.
- Additional rounds of light snowfall are then possible at times
later Thursday through the weekend.
- Below normal temperatures continue through next weekend, with
wind chills as cold as -15 to -25 degrees Friday and Saturday
night.
&&
.SHORT TERM...
Issued 245 PM CST Tue Dec 9 2025
Tonight through Wednesday night:
A clipper system is anticpated to impact southern Wisconsin this
evening into Wednesday morning. Strong 850-700mb warm advection
and frontogenesis will drive a band of higher qpf ranging from
0.25 to 0.5 inches in a stripe from northwest to southeast
Wisconsin. A better overlap of this qpf and colder temperatures
will exist generally north of I-94 in our area, while areas
south and west will suffer from some mixed precipitation/rain as
sfc warm advection drives temperatures above freezing for a
time overnight.
Light snow/mix may start first in southwest Wisconsin around 4pm
this afternoon. A bit of freezing rain can't be ruled out as
well, given a very slight on and off warm nose signal from the
CAMs over southwest Wisconsin. Any liquid preciptation that
falls will encounter some below freezing road temps, which may
cause icing.
Otherwise, conditions are expected to deteriorate
pretty quickly north of I-94 tonight as snow will rapidly onset
between 5 to 6pm and rates will quickly increase as the core of
the 850mb fgen moves over central WI ahead of the surface low.
The best rates of 0.5 to 1 inches per hour are expected to move
over central/east- central WI between 9 and 11pm, leading to a
quick 2 to 3 inches of accumulation over Marquette, Green Lake,
Fond du Lac, and western Sheboygan Counties. Rates should then
begin to taper off after midnight, but snow will continue until
shortly after 6am Wednesday, accounting for the rest of the snow
totals north of I-94
Areas along and south of I-94 may see a brief change over to
all rain after the initial light snow/mix/freezing rain 9pm
through midnight as the surface low moves over the area, before
a dry slot impacts the southern 2 tiers of counties over
southern WI. Light snow will then slowly sink south after
midnight and swing southeast through this area before exiting
southeast over Lake Michigan and IL, through 8am.
CAA will then kick in on Wednesday behind the departing surface
low with temps remaining steady in the mid to upper 20s to
slowly falling through the day. Gusty northwest winds will
make things feel chilly outside, with wind chills in the
negative single digits Wednesday night amid air temperatures in
the single digits.
CMiller
&&
.LONG TERM...
Issued 243 PM CST Tue Dec 9 2025
Thursday through Tuesday:
Active northwest flow continues through the end of the week. Our
next chance for snow will arrive later Thursday into Thursday
night, as a band of warm advection and fgen sets up across Iowa,
southwestern Wisconsin, and northern Illinois. There continues to
be some disagreement with the exact placement of this band, but at
this time it seems probable that the majority of the accumulating
snow will be south and west of Madison (and perhaps largely to the
southwest of our CWA), with much lighter amounts to the north and
east. Highs Thursday will be rather chilly, with readings in the
teens and 20s, and overnight lows Thursday night into Friday
morning in the single digits and low teens.
Some additional light snow will be possible with a cold front
Friday, followed by another swipe of snow (mainly) to the
southwest on Saturday. That front will usher in a very cold
airmass, with highs on Saturday and Sunday expected to be in the
single digits, with lows between zero and 10 below. Wind chills
Saturday and Sunday morning will approach Advisory levels.
Some moderation in temperatures is expected early next week,
though with considerable uncertainty as to what degree.
Boxell
&&
.AVIATION...
Issued 231 PM CST Tue Dec 9 2025
Low ceilings will generally continue into tomorrow as low level
moisture lingers and a clipper system moves through the area
overnight into tomorrow. Winds will come around to southeasterly
this evening and become gusty between 25 to 30 knots. As the
surface low passes around 6z, winds will become somewhat calm
around KFLD and KSBM, while winds will remain gusty and quickly
come from southeasterly to southwesterly, and then northwesterly
after the low passes.
Snow accumulations will generally be around 1 to 2 inches from a
KMSN to KMKE line, with higher totals north of that line toward
central and east central WI.
CMiller
&&
.MARINE...
Issued 244 PM CST Tue Dec 9 2025
Low pressure will track from Minnesota across southern Lake
Michigan and into Lower Michigan tonight. Southwest to westerly
gales will develop ahead of the low over the southern third of
the lake tonight, followed by northwest to northerly gales
expanding across the southern two thirds of the lake as the low
passes early Wednesday morning. The brisk winds will then
gradually diminish Wednesday night. A period of northwesterly
gales may then return Friday night into Saturday as a strong
arctic front moves through the Great Lakes region. Heavy
freezing spray may also develop.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-
WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ067-
WIZ068-WIZ069...6 PM Tuesday to 6 AM Wednesday.
LM...Gale Warning...LMZ080-LMZ673-LMZ675-LMZ777-LMZ779-LMZ874-
LMZ876-LMZ878...9 PM Tuesday to 6 PM Wednesday.
Gale Warning...LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ868-
LMZ870-LMZ872...5 AM Wednesday to 6 PM Wednesday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...5 AM Wednesday to
noon Wednesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...6 PM
Tuesday to 5 AM Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 9, 2:11 PM CST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
211 PM CST Tue Dec 9 2025
WIZ046-047-051-052-056>060-062>072-102015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
211 PM CST Tue Dec 9 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A Winter Weather Advisory is in effect for portions of southern
Wisconsin for snow accumulations as well as the potential for some
freezing rain and icing due to cold pavement temperatures. This
will bring impacts to travel this evening into early Wednesday
morning. Snow accumumlations will be greatest through Marquette,
Green Lake, Fond du Lac, and western Sheboygan Counties.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Additional rounds of snowfall are possible through the end of the
week, but confidence in timing is on the lower end.
An arctic airmass is expected this upcoming weekend, with wind
chills as cold as -15 to -25 for the overnight and early morning
hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-102015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
211 PM CST Tue Dec 9 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Small Craft Advisory conditions return for this evening and
overnight, with gales returning during the early morning hours on
Wednesday
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Gales continue through Noon on Wednesday.
Additional rounds of gusty winds and high waves are expected
again late week into the weekend.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
211 PM CST Tue Dec 9 2025
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Tonight
Gale force winds are expected across the southern third of the
lake mid-evening and overnight.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Gale force winds are expected across the southern two-thirds of
the lake Wednesday.
Additional gales may occur Friday into Saturday. Freezing spray
may develop with these late week gales, as a colder airmass
settles into the region.
www.weather.gov/mkx
Winter Weather, Marquette
- When
- December 9, 6:00 PM CST to December 10, 7:00 AM CST
- Where
- Marquette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Snow accumulation of 4-6 inches. Some blowing and drifting snow.
Winter Weather, Green Lake
- When
- December 9, 6:00 PM CST to December 10, 7:00 AM CST
- Where
- Green Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.800, -89.045 (the zone’s center; the record gives no point)
Snow accumulation of 4-6 inches. Some blowing and drifting snow.
Winter Weather, Fond du Lac
- When
- December 9, 6:00 PM CST to December 10, 7:00 AM CST
- Where
- Fond du Lac forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Snow accumulation of 4-6 inches. Some blowing and drifting snow.
Winter Weather, Washington
- When
- December 9, 6:00 PM CST to December 10, 7:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Snow accumulation of 3-6 inches. Some blowing and drifting snow.
Winter Weather, Ozaukee
- When
- December 9, 6:00 PM CST to December 10, 7:00 AM CST
- Where
- Ozaukee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Snow accumulation of 2-4 inches with lesser amounts near the lake. Some blowing and drifting snow.
Winter Weather, Milwaukee
- When
- December 9, 6:00 PM CST to December 10, 9:30 AM CST
- Where
- Milwaukee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
Snow accumulation less than 2 inches.
Winter Weather, Dodge
- When
- December 9, 6:30 PM CST to December 10, 8:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Snow accumulation of 3-6 inches. Some blowing and drifting snow.
Winter Storm, Sheboygan
- When
- December 9, 7:00 PM CST to December 10, 7:00 AM CST
- Where
- Sheboygan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Snow accumulation of 5-7 inches. Some blowing and drifting snow.
Winter Weather, Sauk
- When
- December 9, 7:00 PM CST to December 10, 7:00 AM CST
- Where
- Sauk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
Snow accumulation of 2-4 inches. Some blowing and drifting snow.
Winter Weather, Waukesha
- When
- December 9, 7:00 PM CST to December 10, 8:00 AM CST
- Where
- Waukesha forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Snow accumulation of a trace to 4 inches with the highest snow amounts in the far northern portion of the county. A glaze of ice accumulation also occurred.
Winter Weather, Columbia
- When
- December 9, 7:30 PM CST to December 10, 7:00 AM CST
- Where
- Columbia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.467, -89.334 (the zone’s center; the record gives no point)
Snow accumulation of 3-4 inches. Some blowing and drifting snow.
Winter Weather, Iowa
- When
- December 9, 7:30 PM CST to December 10, 9:30 AM CST
- Where
- Iowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
Snow accumulation of a trace to 2 inches with a glaze of ice accumulation.
Winter Weather, Dane
- When
- December 9, 7:30 PM CST to December 10, 8:30 AM CST
- Where
- Dane forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Snow accumulation of a trace to 3 inches with a glaze of ice accumulation.
Winter Weather, Jefferson
- When
- December 9, 7:30 PM CST to December 10, 8:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
Snow accumulation of a trace to 3 inches with a glaze of ice accumulation.
Winter Weather, Lafayette
- When
- December 9, 7:30 PM CST to December 10, 9:30 AM CST
- Where
- Lafayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
Freezing rain and a glaze of ice accumulation. Very minor snow accumulation.
Winter Weather, Green
- When
- December 9, 7:30 PM CST to December 10, 9:30 AM CST
- Where
- Green forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Freezing rain and a glaze of ice accumulation. Very minor snow accumulation.
Winter Weather, Walworth
- When
- December 9, 7:30 PM CST to December 10, 10:00 AM CST
- Where
- Walworth forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Freezing rain and a glaze of ice accumulation. Very minor snow accumulation.
Winter Weather, Racine
- When
- December 9, 7:30 PM CST to December 10, 10:00 AM CST
- Where
- Racine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Freezing rain and a glaze of ice accumulation. Very minor snow accumulation.
Winter Weather, Kenosha
- When
- December 9, 7:30 PM CST to December 10, 10:00 AM CST
- Where
- Kenosha forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
Freezing rain and a glaze of ice accumulation. Very minor snow accumulation.
Winter Weather, Rock
- When
- December 9, 8:00 PM CST to December 10, 10:00 AM CST
- Where
- Rock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Freezing rain and a glaze of ice accumulation. Very minor snow accumulation.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, December 9, 20252 injured · $25,000 · 3 events
- Flooding and High Wind in Idaho, December 9 to 12, 2025$43,000 · 52 kt wind · 5 events
- High Wind in North Dakota, December 9 to 10, 202556 kt wind · 31 events
- Winter Storm and Winter Weather in Minnesota, December 9 to 10, 202526 events
- High Wind in South Dakota, December 9 to 10, 202563 kt wind · 24 events
- High Wind in South Dakota, December 9 to 10, 202567 kt wind · 23 events
- High Wind in Nebraska, December 9 to 10, 202557 kt wind · 22 events
- Heavy Snow in Minnesota, December 9, 202518 events
- High Wind in Iowa, December 9 to 10, 202561 kt wind · 11 events
- Heavy Snow in North Dakota, December 9, 202510 events
- Winter Storm and Winter Weather in Wisconsin, December 9 to 10, 20259 events
- Winter Storm and Winter Weather in Wisconsin, December 9 to 10, 20259 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300007, 1300008, 1300010, 1300016, 1300018, 1300024, 1300015, 1299997, 1300012, 1300023, 1300013, 1300020, 1300021, 1300022, 1300026, 1300027, 1300029, 1300030, 1300031, 1300028.